Michigan, 2015Winter Weather in Michigan, February 16 to 18, 2015
February 16 to 18, 2015 · NWS MQT · 1 event in 1 county or zone
A series of weak Alberta clipper disturbances produced 14 inches of lake effect snowfall in Grand Marais over a two-day period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of weak Alberta clipper disturbances produced 14 inches of lake effect snowfall in Grand Marais over a two-day period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 16, 6:41 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 16, 6:41 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
641 AM EST MON FEB 16 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 509 AM EST MON FEB 16 2015
QUIET WEATHER IS THE RULE ACROSS UPPER MI EARLY THIS MORNING. CENTER
OF ARCTIC HIGH PRES IS NOW OVER EASTERN LOWER MI/LAKE HURON...BUT
PRES GRADIENT REMAINS WEAK ACROSS UPPER MI...SO WINDS ARE STILL
LIGHT. WEAK SHORTWAVE PASSING OVER THE UPPER LAKES MAY HAVE PRODUCED
A FEW FLURRIES IN PARTS OF THE FCST AREA DURING THE NIGHT.
OTHERWISE...THE ASSOCIATED CLOUDS HAVE KEPT TEMPS FROM FALLING MUCH
DURING THE NIGHT. THIN CLOUD COVER EARLY IN THE NIGHT OVER THE E
ALLOWED TEMPS TO FALL TO AROUND 20 BELOW IN LUCE COUNTY. TEMPS HAVE
SINCE RISEN SOME. YESTERDAYS SATELLITE IMAGERY REVEALED THAT WRN
LAKE SUPERIOR IS ESSENTIALLY ICE COVERED. AS IS TYPICAL WHEN THE
LAKE APPROACHES HIGH ICE CONCENTRATION...THERE IS ONE LAST LARGE
AREA OF OPEN WATER OVER ERN LAKE SUPERIOR...CENTERED TO THE N OF
MUNISING. IT IS PROBABLY ROUGHLY 95 MILES IN WIDTH N TO S AND 80
MILES IN WIDTH W TO E. THE ICE COVER WILL OBVIOUSLY SIGNIFICANTLY
AFFECT LES IN THE COMING DAYS.
UPSTREAM...A SHORTWAVE TROF IS CURRENTLY DROPPING SE THRU MANITOBA
WITH ASSOCIATED COLD FRONT BASICALLY ALONG THE MANITOBA/ONTARIO
BORDER. SHORTWAVE/COLD FRONT WILL CONTINUE SE TODAY WITH COLD FRONT
PASSING ACROSS UPPER MI TONIGHT. AS S TO SW WINDS INCREASE A BIT
TODAY AHEAD OF APPOACHING FRONT...MAY SEE SOME -SHSN SPREAD N UP
LAKE MICHIGAN INTO THE ERN FCST AREA FOR A TIME. KGRB RADAR
CURRENTLY SHOWS -SHSN ALONG MIDLAKE CONVERGENCE TO AS FAR N AS JUST
OFF THE DOOR PENINSULA. OTHERWISE...AS DEEP LAYER FORCING ARRIVES
THIS AFTN...ISOLD/SCT -SHSN MAY DEVELOP OVER WRN UPPER MI. SATELLITE
IMAGERY SUGGESTS THERE WILL BE PLENTY OF CLOUD COVER TODAY. HIGHS
SHOULD REACH THE 10-15F RANGE.
NORMALLY...WOULD EXPECT A PERIOD OF MDT/HVY LAKE ENHANCED SNOW TO
ACCOMPANY FROPA...BUT WITH WRN LAKE SUPERIOR MOSTLY ICE COVERED...
THERE WILL BE LITTLE ENHANCEMENT. OF COURSE...THE ICE COVER IS NOT
SOLID...SO THERE WILL BE SOME HEAT/MOISTURE FLUXES TO AID SCT
-SHSN PRODUCTION TONIGHT OVER THE W...BUT CERTAINLY NOT THE MDT/HVY
LES THAT WOULD TYPICALLY BE EXPECTED. ACCUMULATIONS SHOULDN'T BE ANY
MORE THAN AROUND 1 INCH. TO THE E...THE REMAINING OPEN WATER WILL
ALLOW FOR MUCH BETTER LAKE ENHANCEMENT...BUT THE AFFECT OF THE ICE
ON WIND DIRECTION/CONVERGENCE WILL MAKE PINPOINTING THE HEAVIER SNOW
MORE CHALLENGING. WILL PROBABLY SEE WINDS CONVERGING INTO ERN ALGER
COUNTY DUE TO THE ICE COVER TO THE E OF THE KEWEENAW AND DUE TO THE
ICE COVER DOMINATING MUCH OF THE AREA E OF A LINE FROM GRAND MARAIS
TO MICHIPICOTEN ISLAND. WITH INVERSION UP AT 7-8KFT AND DGZ
EXTENDING TO 3KFT ABOVE THE GROUND...THERE IS THE POTENTIAL FOR MDT
TO HVY LES TO DEVELOP OFF THE OPEN WATER AREA. WITH FROPA IN THAT
AREA LATE TONIGHT...SNOW WON'T REALLY GET GOING UNTIL THEN. FOR
NOW...HAVE INCLUDED A COUPLE OF INCHES OF SNOW IN THE AREA BASICALLY
BTWN MUNISING AND GRAND MARAIS BY 12Z TUE. ALTHOUGH THE INFLUX OF
VERY COLD ARCTIC AIR WILL LIMIT SNOW RATIOS...SOMETHING THAT WILL
NEED TO BE WATCHED IN THE COMING DAYS IS THE ROUGHLY OVAL SHAPE OF
THE OPEN WATER AREA AS THAT WILL LEAD TO MUCH STRONGER CONVERGENCE
AND EVEN A POSSIBLE SINGLE DOMINATE BAND...SIMILAR TO WHAT IS SEEN
ON LAKE ERIE AND ONTARIO WHEN GRADIENT WINDS ARE PARALLEL TO THE
LONG AXIS OF THOSE LAKES.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 509 AM EST MON FEB 16 2015
EXPECT UPPER LEVEL TROUGHING AND BITTER COLD AIR FLOWING FM
GREENLAND TO THE GREAT LAKES MOST OF THE WEEK. PEAK OF COLD REMAINS
ON TRACK FOR WEDNESDAY INTO THURSDAY AS H85 TEMPS FALL BLO -30C.
LIKELY WILL HAVE TO CONTEND WITH AT LEAST MARGINAL WIND CHILL
ADVISORY CRITERIA LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. BETTER
SHOT AT WIND CHILL ADVISORY CRITERIA WITH VALUES A SOLID 25-30 BLO
OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. COLD WILL BE OF
LONG DURATION. AIR TEMPS IN SOME PARTS OF WESTERN UPR MICHIGAN WILL
FALL BELOW ZERO ON TUESDAY EVENING AND NOT RECOVER ABOVE ZERO UNTIL
MIDDAY FRIDAY...AT LEAST 60 HOURS. GIVEN THE RAPIDLY EXPANDING ICE
COVER OVER LK SUPERIOR...WESTERN UPR MICHIGAN IS BECOMING MORE AND
MORE LANDLOCKED EVERYDAY...AND WEATHER PATTERN WILL BE MORE TYPICAL
OF NORTHERN MINNESOTA OR NORTHERN ONTARIO LATER THIS WEEK. ALREADY
SAW MIN TEMPS ON SUNDAY MORNING LOWER THAN 20 BLO OVER INTERIOR
NORTHERN PART OF KEWEENAW INDICATING TRANSITION TO LESS LAKE
MODIFICATION IS WELL UNDERWAY.
GIVEN THE DEGREE OF COLD AIR...LES WILL BE MOST PRONOUNCED IN SNOW
BELTS EAST OF MARQUETTE DOWNSTREAM OF AREA OF OPEN WATER STILL
PRESENT ON EASTERN LK SUPERIOR. DUE TO THE BUILDING ICE COVER OVER
WESTERN LK SUPERIOR...NOT EXPECTING MUCH IN WAY OF LES OVER THE WEST
CWA AND WILL CONTINUE TO DOWNPLAY POPS TO LOW CHANCES. DIFFERENT
STORY FOR EASTERN LK SUPERIOR. ON TUESDAY...SOUNDINGS SHOW
INVERSIONS UP TO 5-6KFT BUT DECENT AMOUNT OF LAKE CONVECTIVE LAYER
WILL STILL BE WARMER THAN -18C TO START...SO SLR/S OVER 20:1 ARE
POSSIBLE WHICH WILL BOOST SNOW TOTALS. CONVERGENCE AREA MAXIMIZES
LATE TONIGHT INTO TUESDAY OVER EASTERN LK SUPERIOR AND DOWNSTREAM
OVER SNOW BELTS MAINLY EAST OF MUNISING. HIGHER RESOLUTION
MODELS...INCLUDING NAM AND GEM-REGIONAL POINT TO AT LEAST 0.05 INCH
OF QPF EVERY 6 HOURS WITH POTENTIAL FOR MUCH HIGHER
AMOUNTS...POSSIBLY OVER 0.10 INCH PER 6 HOURS...IN THE AREA OF
MAXIMUM CONVERGENCE. GIVEN THE INVERSIONS AND HIGHER SLR/S INITIALLY
WOULD NOT BE OUT OF QUESTION TO SEE AT LEAST LOCALIZED MODERATE SNOW
ACCUMS OF 3 TO 5 INCHES ON TUESDAY FOR THE SNOW BELTS MAINLY TO THE
EAST OF MUNISING AND TO THE NORTH AND NORTHWEST OF NEWBERRY. WILL
MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK AS SOME HEADLINES MAY
BE NEEDED IF STRONG CONVERGENT BAND DOES INDEED DEVELOP.
SOUNDINGS INDICATE THAT AS CORE OF COLDER AIR ARRIVES ON WEDNESDAY..
INVERSIONS OVER EASTERN LK SUPERIOR SURGE UP TO AROUND 10KFT AND
LAKE EQL COULD REACH 15KFT. MIXED LAYER WINDS 25-30 KTS. PRIMARY
ISSUE WITH THE LAKE EFFECT BY THIS TIME WILL BE POOR VSBY INSTEAD OF
SNOW AMOUNTS AS SNOW GROWTH WILL QUICKLY BE LIMITED DUE TO THE
BITTER COLD AIR/VERY FINE SNOW FLAKES. AS LONG AS AREA OF OPEN WATER
PERISTS OVER EASTERN LK SUPERIOR...MAY NEED ADDITIONAL HEADLINES FOR
LOCALIZED AREAS DUE TO LES WITH POOR VSBY AT TIMES. BEST SHOT OF
HEADLINES WOULD BE WEDNESDAY AND WEDNESDAY NIGHT WHEN INVERSIONS ARE
HIGHEST AND WINDS ARE STRONGEST. POSSIBLE THAT LEAST A NARROW
CORRIDOR OF QUITE POOR CONDITIONS COULD FORM AS CONVERGENCE WILL
CONTINUE TO BE MAXIMIZED DUE TO MORE BACKED NW WINDS OVER SCNTRL LK
SUPERIOR WITH GREATER ICE COVERAGE AND THE TYPICAL NERLY DRAINAGE
FLOW OFF ONTARIO OVER THE EXPANDING ICE COVER IN FAR EASTERN LK
SUPERIOR. NAM/GFS INDICATE THAT CONVERGENCE BAND WOULD OCCUR VCNTY
OF ALGER/NORTHERN SCHOOLCRAFT COUNTY...SO OVERALL PRETTY SIMILAR
LOCATION TO WHERE IT MAY SET UP LATE TONIGHT INTO TUESDAY. SOME
WAVERING OF THE HEAVIEST BAND COULD OCCUR THOUGH AS BLYR WINDS ARE
MORE NW ON TUESDAY THEN BRIEFLY VEER MORE NORTHERLY ON WEDNESDAY AS
COLDEST AIR ARRIVES...THEN BACK MORE NW AGAIN WEDNESDAY NIGHT INTO
THURSDAY AHEAD OF THE BUILDING RIDGE MOVING TOWARD THE UPPER GREAT
LAKES.
THAT ARCTIC SFC HIGH PRESSURE ARRIVES FULLY ON THURSDAY NIGHT AND
WILL BACK LOW-LEVEL WINDS TO BEGIN DISRUPTING LES THAT IS ONGOING.
BY FRIDAY...RIDGE BECOMES CENTERED OVER OHIO VALLEY AND RIDGE AXIS
WILL BE EAST OF UPPER LAKES. EXPECT WINDS TO TURN SW AND LES TO END
ON LK SUPERIOR. LOW PRESSURE SYSTEM QUICKLY FOLLOWS THE RIDGE AND
MOVES THE UPPER MISSISSIPPI RIVER VALLEY ON FRIDAY EVENING. FOR A
CHANGE...ECMWF IS QUICKER TO BRING IN QPF FM THE SYSTEM COMPARED TO
THE GFS. BOTH MODELS ALONG WITH THE GEM-NH CONTINUE TO SHOW
WIDESPREAD LGT QPF TRACKING OVER UPPER GREAT LAKES FRIDAY NIGHT INTO
SATURDAY MORNING. S-SW WINDS AND RETREATING COLD AIRMASS /H85 TEMPS
AROUND -20/ DOES RESULT IN POTENTIAL FOR LAKE ENHANCED SNOW OFF LK
MICHIGAN FRIDAY NIGHT AS THE SYSTEM CROSSES. WINDS MAY REMAIN TOO
WESTERLY TO LEAD TO SIGNIFICANT IMPACT AND ICE COVER ON LK MICHIGAN
HAS BUILT UP RECENTLY SO THIS COULD ALSO IMPACT THE POTENTIAL. H7
MIXING RATIOS INTO THE SYSTEM BARELY REACHING 1G/KG...SO NOT A LOT
OF MOISTURE FOR MUCH SNOW ON ITS OWN. OVERALL...LOOKS LIKE
MEASURABLE LGT SNOW FOR MOST CWA BUT WOULD PROBABLY NOT NEED A
HEADLINE AS IT STANDS NOW.
MORE COLD AIR WITH H85 TEMPS BLO -20C PUSHES IN BEHIND THIS SYSTEM
FOR NEXT WEEKEND. LES SHOULD BE TEMPERED THOUGH AS MOST OF LK
SUPERIOR SHOULD BE ICE COVERED BY THAT TIME.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 640 AM EST MON FEB 16 2015
VFR CONDITIONS WILL LIKELY PREVAIL INTO THE AFTN HRS AT
KIWD/KCMX/KSAW. -SHSN AND MVFR CONDITIONS SHOULD THEN SPREAD INTO
UPPER MI FROM W TO E LATER THIS AFTN/EVENING AS A COLD FRONT
APPROACHES AND THEN MOVES ACROSS THE AREA TONIGHT.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 509 AM EST MON FEB 16 2015
A COUPLE OF COLD FRONTS WILL CROSS THE LAKE THIS WEEK BRINGING IN
ANOTHER BITTER COLD AIRMASS BEGINNING ON WEDNESDAY. HIGH PRESSURE
MOVES IN LATE THIS WEEK AHEAD OF ANOTHER LOW PRESSURE TROUGH FOR THE
FIRST PART OF THE WEEKEND. WINDS THROUGH THIS WEEK WILL BE 30 KTS OR
LESS. STRONGEST WINDS EXPECTED OVER EASTERN LK SUPERIOR ON TUESDAY
AND AGAIN WEDNESDAY INTO WEDNESDAY NIGHT. THIS IS ALSO WHEN HEAVY
FREEZING SPRAY IS EXPECTED. WESTERN LK SUPERIOR IS MAINLY ICE
COVERED AND DUE TO THE ARCTIC AIR AND LIGHTER WINDS LATE THIS
WEEK...IT IS POSSIBLE THAT MOST OF THE LK SUPERIOR WILL BE ICE
COVERED BY NEXT WEEKEND.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...ROLFSON
LONG TERM...JLA
AVIATION...ROLFSON
MARINE...JLA
Hazardous weather outlook, Feb 16, 5:24 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
524 AM EST MON FEB 16 2015
MIZ006-007-085-171300-
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
524 AM EST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MODERATE LAKE EFFECT SNOWFALL IS POSSIBLE TUESDAY IN THE SNOW BELTS
MAINLY TO THE EAST OF MUNISING AND TO THE NORTH OF NEWBERRY.
A RETURN OF BITTERLY COLD AIR IS EXPECTED WEDNESDAY INTO THURSDAY.
WIND CHILLS VALUES MAY FALL TO 20 BELOW ZERO TUESDAY NIGHT INTO
WEDNESDAY MORNING...AND TO 25 BELOW ZERO WEDNESDAY NIGHT INTO
THURSDAY MORNING. LAKE EFFECT SNOW SHOWERS MAY RESULT IN POOR
VISIBILITY AT TIMES TUESDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.
MIZ001>005-009>014-084-171300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-
524 AM EST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A RETURN OF BITTERLY COLD AIR IS EXPECTED WEDNESDAY INTO THURSDAY.
WIND CHILLS VALUES MAY FALL TO 25 BELOW ZERO TUESDAY NIGHT INTO
WEDNESDAY MORNING...AND TO 30 BELOW ZERO WEDNESDAY NIGHT INTO
THURSDAY MORNING. LAKE EFFECT SNOW SHOWERS MAY RESULT IN POOR
VISIBILITY AT TIMES TUESDAY THROUGH THURSDAY IN THE SNOW BELTS
EAST OF MARQUETTE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.
LSZ162-240>251-263>267-171300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
524 AM EST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY FREEZING SPRAY IS EXPECTED OVER PORTIONS OF EASTERN LAKE
SUPERIOR TUESDAY THROUGH WEDNESDAY. SEE THE LATEST LAKE SUPERIOR
MARINE FORECAST FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-171300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
524 AM EST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLA
Winter Weather, Alger
- When
- February 16, 7:00 AM EST to February 18, 7:00 AM EST
- Where
- Alger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Observers in Grand Marais measured 14 inches of lake effect snow over a 48-hour period.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Tennessee, February 16 to 17, 20153 deaths · 53 events
- Heavy Snow in Kentucky, February 16, 20152 deaths · 49 events
- Winter Storm in Kentucky, February 16 to 17, 20151 death · 33 events
- Winter Storm in Virginia, February 16 to 17, 20151 death · 27 events
- Ice Storm and Winter Weather in Georgia, February 16 to 17, 20151 death · 21 events
- Winter Storm in Tennessee, February 16, 2015$1.5 million · 32 events
- Cold in Maryland, February 16, 2015$100,000 · 5 events
- Ice Storm in South Carolina, February 16 to 17, 2015$55,000 · 5 events
- Winter Storm in Virginia, February 16 to 17, 201537 events
- Marine Strong Wind in Gulf of Mexico, February 16, 20154 injured · 1 event
- Winter Storm in North Carolina, February 16 to 17, 201531 events
- Heavy Snow in West Virginia, February 16 to 17, 201530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561877.